MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T5
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Codes Eye Injury (1845); Insufficient Information (4580)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported during intraocular lens (iol) implant procedure, the lens initially planned to implant was 13.0 d toric model (t6) lens.After ora measurement, decided to implant a lens with a slightly lower cylinder power of 13.0 d.That's what switched the order to from within the operating room.The circulating nurse went to get it.When nurse came back, carried a company lens 13.0 d.Surgeon was only focused on the spherical power (13.0 d) and the toric model (t5) and completely failed to see that company lens model name.In fact, surgeon was not even aware that a lens of this model was in their consignment.The incision was widened by 0.5 mm using a knife.The intraocular lens was folded inside the eye was removed with lens insertion forceps.The correct lens with cylinder power was then retrieved from the lens implant room and implanted during initial procedure.The procedure was completed on same day without any harm to the patient.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint appears to be related to customer dissatisfaction and not a product defect.Event was related to wrong implant being given to surgeon during the procedure.Instruction for use (ifu) instructs: "examine the label on the unopened package for model, optical power, proper configuration, and expiration date".Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18967159
Report Number9612169-2024-00248
Device Sequence Number6497944
Product Code MJP
UDI-Device Identifier00380652433815
UDI-Public00380652433815
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model NumberCCW0T5
Device Catalogue NumberCCW0T5.135
Device Lot Number25469551
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON ABSORBING IOL.; LENS INSERTION FORCEPS.; MASTEL DIAMOND KNIFE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale